MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 6X60ML; STENT, ILIAC
Catalog Number C06060ML
Medical Device Problem Codes Material Frayed (1262); Torn Material (3024)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This device is not available for testing and evaluation.Additional information is pending and will be submitted within 30 days upon receipt.A review of the manufacturing documentation associated with this lot 17587435 presented no issues during the manufacturing process that can be related to the reported complaint.
 
Event or Problem Description
A balloon catheter (3 mm*10 cm) inflated in the lesion as a pre-dilatation, and a smart control, iliac 6 x 60 ml stent was inserted.However there was resistance felt during delivery and removed.Then the distal tip was confirmed to be frayed.Therefore it was replaced with a new smart control.The procedure completed successfully.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.The target lesion was the right superficial femoral artery.The patient¿s vessel level of tortuousness, calcification and rate of stenosis was unknown.Additional information was requested.
 
Additional Manufacturer Narrative
The sections have been updated accordingly.During an endovascular interventional procedure, a balloon catheter was inflated in the lesion as a pre-dilatation.A smart control iliac 6 x 60 ml stent was inserted to the lesion.There was resistance felt during delivery and the stent was not deployed.The stent delivery system was removed.Upon examination of the system, the distal tip was confirmed to be frayed.It was replaced with a new smart control.The procedure completed successfully.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.The target lesion was the right superficial femoral artery.The patient¿s vessel level of tortuousness, calcification and rate of stenosis was unknown.The product was properly inspected and prepped prior to use.The device was prepared as specified by the instructions for use.There was no apparent damage to the device noticed prior to use.The physician was able to get the guidewire through the guiding catheter during the procedure.Difficulty was encountered while advancing/tracking the device towards the lesion.The access site was the left femoral artery and a contralateral approach was used.Additional procedural details were requested but are unknown.The product was not returned for analysis.A device history record (dhr) review of lot 17587435 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported stent delivery system- resistance/friction-outer sheath and distal tip- frayed/split/torn could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Although the vessel characteristics are unknown, characteristics of tortuosity, calcification and rate of stenosis may have contributed to the reported event.According to the instructions for use ¿after careful inspection of the pouch looking for damage to the sterile barrier, carefully peel open the pouch and extract the stent delivery system from the tray.Examine the device for any damage.If it is suspected that the sterility or performance of the device has been compromised, the device should not be used.Evaluate the distal end of the catheter to ensure that the stent is contained within the outer sheath.Do not use if the stent is partially deployed.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported burst; therefore, no corrective/preventive action will be taken.
 
Event or Problem Description
A balloon catheter (3 mm*10 cm) inflated in the lesion as a pre-dilatation, and a smart control, iliac 6 x 60 ml stent was inserted.However there was resistance felt during delivery and removed.Then the distal tip was confirmed to be frayed.Therefore it was replaced with a new smart control.The procedure completed successfully.There was no reported patient injury.The product was clinically used and it will not be returned for analysis.The target lesion was the right superficial femoral artery.The patient¿s vessel level of tortuousness, calcification and rate of stenosis was unknown.The product was properly inspected and prepped prior to use.The device was prepared as specified by the instructions for use.There were no apparent damage to the device noticed prior to use.The physician was able to get the guidewire through the gc during the procedure.Difficulty was encountered while advancing/tracking the device towards the lesion.The access site was the left femoral artery and a contralateral approach was used.Additional procedural details were requested but are unknown.

Brand Name
SMART CONTROL, ILIAC 6X60ML
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7084281
Report Number9616099-2017-01656
Device Sequence Number13678158
Product Code NIO
UDI-Device Identifier20705032023532
UDI-Public20705032023532
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue NumberC06060ML
Device Lot Number17587435
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/10/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;